advertisement
Question
Posted by: Hilde | 2010/09/11

Thrush

Due to a sever stomach bug and UTI I was on several courses of antibiotics recently. After taking a course of Augmentin I had a white milky and fine clotty, almost crumbly vaginal discharge. The doctor diagnosed it as thrush and prescribed a cream as treatment. Shortly after, I had my period and it sometimes had the same texture as the discharge during the thrush. This cleared after my period but I still sometimes had the milky white discharge and when I then had my period, it was extremely heavy. I have always had very light periods lasting about 3 days. For the first time in my life, I had a period that lasted a full week and it was heavy bleeding. Most of the blood was almost a watery blood. My UTI persisted and I had to take another course of Augmentin. A few days after finishing it, I got a severe bout of thrush. The doctor prescribed a cream again as well as Diflucan. My period just started and it seems as it is the same heavy period as before. Can thrush cause a heavy period?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Thrush does not cause heavy periods but the antibiotics could interfere with hormone levels. Take probiotics next time you need antibiotics.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2010/09/13

Thrush does not cause heavy periods but the antibiotics could interfere with hormone levels. Take probiotics next time you need antibiotics.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement